Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

176 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Experiencing symptoms similar to vertigo. CT scan came normal. Taking stemetil. Underlying cause?

Answered by
Dr.
Dr. Chakravarthy Mazumdar

General & Family Physician

Practicing since :2004

Answered : 1778 Questions

default
Posted on Sat, 16 Nov 2013 in Ear, Nose and Throat Problems
Question: hi I have been experiencing symptoms like vertigo now for nearly eight weeks and its been pretty constant I have had a ct scan and that was clear all my blood test have been good the doctor I see has referred me to a specialist I have been taking stemetil 5mg it was sort of helping but not much so now been told to try serc 16mg half tab twice a day will this help me more then the stemetil and I have never had any ear issues or any of these issues ever before it just came over me all of a sudden while I was driving one day and not sure what I should take stemetil or the serc
doctor
Answered by Dr. Chakravarthy Mazumdar 16 minutes later
Brief Answer:
Take the medicines as advised by your doctor

Detailed Answer:
Hi,

There are many instance where the reasons for vertigo are not known, however it should not stop the person to complete the necessary investigations. Since you had already done a CT scan and was referred to specialist, I suggest you to see one.

Now stemetil and serc (betahistine) both of them work by suppressing the vestibular system which is in the inner ear. Most common reasons for vertigo occur from the inner ear. So these medicines will help you relieve the symptom definitely. They should be continued for two weeks before you follow up again with the doctor / specialist.

I only could think of Benign positional vertigo in your case. At some position of the head there is imbalance of the vestibular system and caused the vertigo. Some ENT specialist do manouvres to ease the system if the drugs do not work.

So you have still a few options left to explore.
Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
default
Follow up: Dr. Chakravarthy Mazumdar 7 minutes later
so which will be better for me to take as the stemetil only kinda works but have 16mg serc just haven't started them yet as I,m not sure which one is the best one to take
doctor
Answered by Dr. Chakravarthy Mazumdar 8 minutes later
Brief Answer:
Depends on the symptom resolution.

Detailed Answer:
Hi,

If stemetil does not work, choose serc. If that does not work, you can take both of them together at half dose and increase the dose and it would not harm. Both of them have different mechanism of action. However I suggest you not to drive and not to involve in any hazardous tasks because they cause intense drowsiness.

Thank you.


Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Medical Topics

Recent questions on  Vasodilation

doctor1 MD

I am 65 I had a Prostate Operation about three years ago,
I am on Dutasteride Avodart, one 5mg caps daily, and Betahistine Dihydrochloride tabs 16mg one three times a day. Is it safe for me to take Viapro (Herbal Viagra) while taking the above medication?

doctor1 MD

Hi iam 27 yrs old and i have only very sparse hair .it happened before 5 years wen i went to hostel due to salt water.but no improvement after i changed place also .i hav tried minoxidil for more than 6 months but no change .i badly want to improve my hair please tell a suggestion

doctor1 MD

A 5 6 , 210 lb., 64-year-old male business executive had a physical exam prior to his retirement from corporate work. His blood pressure was 180/115 on three separate days. Further examination showed normal to low plasma renin activity, elevated total peripheral resistance (TPR), cardiac output (CO) of 7.2 L/min, x-ray evidence of left ventricular hypertrophy, retinal hemorrhages, and mild polyuria. Recommended therapy was weight reduction to his ideal level, a low-salt diet (

doctor1 MD

Hi, Good evening Doctor.

One year back suddenly, hair growth stopped in my part(around 2 cms) of my left mustache. I consulted one of dermatologist and he suggested to apply Minoxidil in that area and i used it for two months and I didn't find any hair growth. Because of this I have to shave regularly. sometimes I am getting a feel like insect moving on the skin. Please give me the reason for this and how do I get hair growth in that area again. Please help me in this regard
Thanks in advance for your advice.

doctor1 MD

Hello. I am writing from Auckland New Zealand with a question for my 86 year old mother who lives in South Australia. she has quite severe Meniere's Disease/syndrome which makes her life very difficult and miserable. She has trouble with her...

doctor1 MD

Hi Doctor, My Dermatologist suggested me to use Minoxidil 5% to stop the male pattern baldness .I just need your help about the solution usage. - Should I wash my hair before applying this solution every time, how frequently I need to wash my hair...

doctor1 MD

Hi, I was suffering from hair fungus / scalp infection and as per friend guidance i took homeopathy medicines ( Dr batra) for over 2 years which also included hair fall and alopecia medicines. during the course hair fungus/ scalp infection is...